Schizophrenia Home > Stelazine Withdrawal
Although Stelazine is not addicting, the brain may need some time to adjust to stopping the medication. If you stop it too quickly, you may develop Stelazine withdrawal symptoms, such as hallucinations, vomiting, and dizziness. In order to reduce the chances of a Stelazine withdrawal, you should not stop taking the medication without your healthcare provider's approval and supervision.
Stelazine Withdrawal: An IntroductionStelazine® (trifluoperazine hydrochloride) is a prescription medication approved to treat schizophrenia and anxiety. As with most medications for mental illnesses, stopping Stelazine is not recommended without your healthcare provider's approval. Although the drug is not addicting and is not likely to be abused, the brain may need time to adjust to withdrawal from Stelazine.
Symptoms of Stelazine WithdrawalSymptoms of Stelazine withdrawal can include but are not limited to:
- Schizophrenia symptoms, such as hallucinations or delusions
- Anxiety symptoms.
Some of these withdrawal symptoms may not improve with time, as they may be symptoms of the underlying disorder (such as schizophrenia or anxiety).